Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2000, 10:30 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 10:30 PM EDT (02:30 UTC)
- Expired
- Jul 27, 2000, 11:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Guernsey County, OH, Muskingum County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072 WUUS51 KPBZ 280231 SVRPIT OHC059-119-280330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1030 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUERNSEY COUNTY IN OHIO MUSKINGUM COUNTY IN OHIO * UNTIL 1130 PM EDT * AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF NEW CONCORD...MOVING NORTHEAST AT 30 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:47 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 27, 9:47 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 947 PM EDT THU JUL 27 2000 SHORT WAVE MOVING THRU AREA ATTM..SIMILAR TO MESOETA DEPICTION WITH ASSOCIATED WARM FRNT IN CENTRAL OHIO. WILL KEEP IN CHC TSTMS TIL MIDNIGHT IN E CENTRAL OHIO ZNS WITH CHC SHOWERS IN PA ZNS LATE COUNTING ON CONVECTION TO DIE OUT WITH LOSS OF HEAT OF DAY. WILL INSERT FOG WITH HIGHER DEWPNTS MOVING IN. ALSO WILL RAISE SOME MIN TEMPS SAME REASON. PIT 61 82 63 84 / 20 30 30 40 MGW 61 82 63 84 / 20 30 30 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 27, 7:01 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT THU JUL 27 2000 OHZ041-280030- COLUMBIANA OH- 701 PM EDT THU JUL 27 2000 ...THUNDERSTORMS IN NORTHERN COLUMBIANA COUNTY... THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NORTHERN COLUMBIANA COUNTY BETWEEN 715 PM AND 815 PM. THESE STORMS WILL BRING HEAVY RAINS AND POSSIBLY SMALL HAIL TO COMMUNITIES LIKE WESTVILLE...DAMASCUS AND SALEM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:24 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 66 min |
| Jul 28, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 64 min |
| Jul 28, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 61 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 59 min |
| Jul 28, 4:26 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jul 28, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 64 min |
| Jul 28, 5:32 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jul 28, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.